Life, Vol. 13, Pages 1264: Drug-Induced Podocytopathies: Report of Four Cases and Review of the Literature
Life doi: 10.3390/life13061264
Kidney injury due to medications is a well-known clinical entity. Although drug-induced tubulointerstitial disease is commonly encountered, there are few reports in the literature associated with glomerular injury due to medications. The recognition of this type of kidney injury is crucial, as rapid discontinuation of the offending agent is critical to maximizing the likelihood of quick and effective renal function recovery. In this article, we present four cases that presented with nephrotic syndrome and were diagnosed with biopsy-proven podocytopathies, associated with exposure to a certain medication. All of them experienced complete resolution of nephrotic syndrome within days or weeks after discontinuation of the offending drug. We also present the data, which were found in a Medline search from the year 1963 until the present, regarding cases with podocytopathies associated with penicillamine, tamoxifen and the combination of pembrolizumab-axitinib, including only adult cases from the English literature. The Medline search revealed nineteen cases of penicillamine-induced minimal-change disease (MCD), one case of tamoxifen-induced MCD, and none associated with pembrolizumab-axitinib therapy. We also searched for the largest studies and meta-analyses regarding drug-induced podocytopathies after a Medline search from 1967 to the present of the English literature.
MDPI Publishing. Click here to Read More